Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 22, 2022, 2:04 AM MST for 8 counties in North Dakota. It took effect at Jan 22, 2022, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2022, 2:04 AM MST (09:04 UTC)
- In effect from
- Jan 22, 2022, 11:00 AM MST
- Expired
- Jan 22, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS73 KBIS 220904 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 204 AM MST Sat Jan 22 2022 NDZ040>044-221715- /O.NEW.KBIS.WI.Y.0005.220122T1800Z-220123T0000Z/ Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, New England, Carson, Mott, Marmarth, and New Leipzig 204 AM MST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Grant, Adams, Bowman, Hettinger and Slope Counties. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
3 follow-up statements
988 WWUS73 KBIS 221526 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 826 AM MST Sat Jan 22 2022 NDZ031>033-222330- /O.EXA.KBIS.WI.Y.0005.220122T1800Z-220123T0000Z/ Golden Valley-Billings-Stark- Including the cities of Medora, Beach, and Dickinson 826 AM MST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds to 30 mph with gusts up to 45 mph expected. * WHERE...Billings, Golden Valley and Stark Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ040>044-222330- /O.CON.KBIS.WI.Y.0005.220122T1800Z-220123T0000Z/ Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, New England, Carson, Mott, Marmarth, and New Leipzig 826 AM MST Sat Jan 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Grant, Adams, Bowman, Hettinger and Slope Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Heinert
028 WWUS73 KBIS 222105 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 205 PM MST Sat Jan 22 2022 NDZ031>033-040>044-230000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-220123T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 205 PM MST Sat Jan 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest North Dakota. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Heinert
271 WWUS73 KBIS 222352 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 452 PM MST Sat Jan 22 2022 NDZ031>033-040>044-230100- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-220123T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 452 PM MST Sat Jan 22 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds continue to diminish, but some gusts up to 40 mph will remain possible over the next hour or two. Thus, the Wind Advisory will be allowed to expire on time. $$ Hargrove
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 22, 12:14 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 22, 12:14 AM MST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 114 AM CST Sat Jan 22 2022 .UPDATE... Issued at 114 AM CST Sat Jan 22 2022 Overall the forecast remains on track tonight. Gusty winds have diminished somewhat, but remain elevated for a few areas. Some low clouds will also bring a few flurries at times tonight. The next weather system moves into the region late tonight through Saturday bringing widespread chances for snow, and some light accumulations. UPDATE Issued at 916 PM CST Fri Jan 21 2022 Western and parts of south central North Dakota were removed from the Wind Advisory for this update. It remains quite windy across the rest of central North Dakota, with gusts still approaching 50 mph. Isolated flurries are possible under areas of stratus clouds for the remainder of the evening. Some minor adjustments were made to precipitation chances tomorrow. Still on track for around 1 to 2 inches of snow across northern, central, and southeast North Dakota. It will be warmer but windy in the southwest tomorrow, where forecast gusts were increased to around 40 mph. UPDATE Issued at 556 PM CST Fri Jan 21 2022 The Wind Advisory has been extended to 10 PM CST. Several locations continue to report sustained speeds greater than 30 mph and gusts over 45 mph. The strongest winds are now more concentrated across northern and central North Dakota. && .SHORT TERM...(This evening through Saturday) Issued at 250 PM CST Fri Jan 21 2022 Windy conditions with light rain and snow central to southeast are the weather highlights today. Light snow is expected again tomorrow, with windy conditions west. A series of northwest flow shortwaves will continue to impact the region over the next several days, beginning with today's wave crossing North Dakota this afternoon. At 19Z the initial warm front was pushing through the James River Valley while the cold front was quickly dropping through the north. The moderate pressure gradient and increased unidirectional low level flow was creating gusty winds this afternoon, for which a Wind Advisory is in effect for. Light rain and snow showers have developed over the north central and will move southeast under the influence of the vort max aloft. Light rain has been undergoing a switch to light snow as the temperatures cool off, and while there haven't been reports of freezing rain with the light liquid amounts and warming roads, the strong winds have blown earlier snow onto roads and created slippery conditions over areas of the north and central. Precipitation will taper off by this evening and winds will gradually diminish with the loosening of the pressure gradient, remaining breezy longest in the east. Overnight temperatures become coldest across the north and east with wind chills in the north central falling to around -25 F. Winds will also be dropping off at this time and potential for persistent advisory values is questionable, therefore no advisory will be issued for now. Another shortwave and surface low slides through on Saturday with chances for snow across much of the state and windy conditions in the west and south central. The progressive wave and lack of stronger ascent will keep snowfall rates mostly light and around 1 to 2 inches is expected for accumulation across the north and into the James River Valley. .LONG TERM...(Saturday night through Friday) Issued at 250 PM CST Fri Jan 21 2022 Light snow is possible again Sunday through Monday morning, though probabilities for accumulating snow have diminished by a bit with the track of the surface low favoring accumulating snow generally to the eastern side of the state, with the Turtle Mountain area more likely to see accumulations compared to areas south and west. Seasonably warm temperatures are also forecast Sunday with highs in the upper 40s in the far southwest and 30s northwest to southeast. Colder air returns for Monday and Tuesday, and then the upper level pattern begins to transition with an amplified ridge building over the west. This should bring more mild temperatures back to the region, though the suite of 12Z deterministic models are showing a potential for a northern wave through the ridging, which may counteract some of the warmer potential. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 114 AM CST Sat Jan 22 2022 Most sites will experience VFR conditions tonight, although some MVFR to isolated IFR conditions are possible under passing low clouds at times. Winds will also diminish tonight, ending the blowing snow threat. Another round of light snow will fall across northwest and central North Dakota on Saturday, with MVFR ceilings and IFR visibility expected. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...AE LONG TERM...AE AVIATION...Anglin
Hazardous weather outlook, Jan 22, 12:06 AM MST, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 106 AM CST Sat Jan 22 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230715- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 106 AM CST Sat Jan 22 2022 /1206 AM MST Sat Jan 22 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:59 AM MST | Wind Chill Advisory | BIS | Bottineau, Foster, McHenry, Pierce, Rolette, Wells | 6 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.